Usually when I hear a celebrity has died I think ‘that’s sad’ but then just get on with life. But when I read Robin Williams died it made an impact, it made me stop and think.
So many of his films have had an impact on me: Mrs Doubtfire, Good Will Hunting and most of all Patch Adams.
"You treat a disease, you win, you lose. You treat a person and I guarantee you win"
Depression is such an awful thing. It holds such a stigma. It can destroy a life. People struggle and struggle and just about cope and then something small can tip the whole balance.
It is something which I was becoming acutely aware of even before Robin Williams death.
Epilepsy medication affects your mind, at the end of the day it aims to control the activity going on in your brain. Some medications like Lamotrigine are mood stabilisers, some like Keppra are linked with depression and mood swings. So during medication changes it is so important to be aware of how you are feeling and talk about it.
The drugs can make you tired which makes everything seem that much more difficult and the risk of having a seizure at any time hangs over you.
It can be so confusing; it’s difficult to remember how you felt before starting a medication. All you can do is give it time and keep talking to your family and the doctors. The psychological side effects of medication are so much more difficult to cope with than physical ones.
It’s not surprising that mental health problems such as anxiety and depression are higher in people with epilepsy than in the general population.
I hope that Robin Williams can be remembered for everything he gave to the world and not for the fact he took his own life. Through his work he touched so many people’s lives, brought smiles and tears to so many. And from everything that the people closest to him say he was a generous and truly lovely person fighting such a difficult challenge.
I will always remember him, he has changed the way I look at the world and made the world that little bit better by making people think outside the box.
This comment has been removed by a blog administrator.ReplyDelete